Alert archive / Oklahoma / Tornado Warnings in 2005
Tornado Warning 43, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Sep 30, 2005, 9:31 PM CDT for Comanche County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2005, 9:31 PM CDT (02:31 UTC)
- Expired
- Sep 30, 2005, 10:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Comanche County, OK
The radar
The Altus AFB radar (KFDR), 61 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 30, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 010231 TOROUN OKC031-010300- /O.NEW.KOUN.TO.W.0043.051001T0231Z-051001T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 931 PM CDT FRI SEP 30 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... COMANCHE COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 1000 PM CDT * AT 931 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES WAS LOCATED JUST SOUTHWEST OF MEERS...MOVING NORTHEAST AT 30 MPH. THIS IS A CONTINUATION OF THE PREVIOUS TORNADO WARNING. * LOCATIONS IN THE WARNING INCLUDE LAKE ELLSWORTH AND MEERS. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3477 9870 3470 9864 3482 9827 3488 9845 $$ 11
1 follow-up statement
000 WWUS54 KOUN 010259 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 958 PM CDT FRI SEP 30 2005 OKC031-010300- /O.CON.KOUN.TO.W.0043.000000T0000Z-051001T0300Z/ COMANCHE OK- 958 PM CDT FRI SEP 30 2005 ...THE TORNADO WARNING FOR COMANCHE COUNTY WILL BE ALLOWED TO EXPIRE AT 10 PM... THE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED NORTH OF THE COUNTY. LAT...LON 3484 9852 3478 9843 3484 9824 3488 9845 $$ 11
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Sep 30, 8:36 PM CDT, 55 minutes earlier.
Area forecast discussion, Sep 30, 8:36 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 836 PM CDT FRI SEP 30 2005 .UPDATE... UPR LOW OVR PANHANDLES WILL SLOWLY DRIFT EAST OVRNITE. STORMS HAVE DEVELOPED NEAR LOW IN NW OK SO HAVE INCREASED POPS IN THIS AREA. LLJ DEVELOPING WILL AID IN ADDITIONAL SHWR/TSTMS OVERNITE SPREADING EASTWARD ACROSS FA. OVERALL...REST OF FORECAST LOOKS GOOD. MINOR ADJUSTMENTS TO HOURLY GRIDS TO SHOW CURRENT TRENDS. WILL SEND UPDATE SHORTLY. MAXWELL && .PREV DISCUSSION... (ISSUED 214 PM CDT FRI SEP 30 2005) DISCUSSION... UPPER LOW CONT TO TRACK EAST ACROSS E NM INTO W TX THIS AFTN. HAVE ALREADY SEEN SOME ELEVATED SHWR/TSTM ACTIVITY TODAY AND EXPECT THIS TO CONT... WITH STORMS EVENTUALLY BECOMING SFC BASED BY LATE THIS AFTN INTO THIS EVENING. MODELS CONT TO SHOW CONSISTENCY IN DEVELOPING STORM COMPLEX ACROSS OUR SOUTHWEST AND THEN SPREADING IT NE OVERNIGHT. THINK MODELS ARE OVERDOING PRECIP AMOUNTS...BUT COULD STILL SEE A SWATH OF 1 TO 1 1/2 FROM SW INTO C OK TONIGHT. LARGER AREA OF PRECIP SHOULD PUSH INTO EASTERN SECTIONS OF OK BY SAT AFTN... BUT AS UPPER LOW BEGINS TO MOVE MORE NE THAN E TOMORROW ENOUGH FORCING WILL REMAIN IN AREA THAT WE COULD SEE SOME REDEVELOPMENT BACK TOWARD CENTRAL SECTIONS OF OK SAT AFTN. WILL KEEP SOME LOWER POPS GOING INTO SAT NIGHT ACROSS EASTERN SECTIONS. THINGS DRY OUT AND WARM UP FOR SECOND HALF OF WEEKEND INTO EARLY NEXT WEEK BEFORE ANOTHER COLD FRONT MOVES SOUTH THROUGH THE PLAINS BY MID WEEK. LATEST RUNS SLOW FRONTAL PASSAGE DOWN A FEW HOURS AND WILL MAKE CHANGES BASED ON THIS SLOWER PROGRESSION. WILL KEEP SOME PRECIP CHANCES INTO WED NIGHT WITH A NICE COOL DOWN BEGINNING ON WED ACROSS THE NORTH AND CONT ON THU/FRI. TEMP FORECAST FOR WED COULD BE ANOTHER DAY LIKE THIS LAST WED... WHEN WE SAW 100 DEGREE TEMPS ALONG THE RED RIVER AND TEMPS FALLING INTO THE 60S IN THE NW... IF STRONG LOW LEVEL THERMAL RIDGE DEVELOPS SOUTH OF SFC FRONT. && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/11
Hazardous weather outlook, Sep 30, 7:36 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
736 PM CDT FRI SEP 30 2005
OKZ004>048-050>052-TXZ083>090-011300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN AND
CENTRAL OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
LOCATIONS...
THE SEVERE RISK AREA COVERS LOCATIONS NEAR AND WEST OF INTERSTATE
35.
TIMING...
SEVERE THUNDERSTORMS WILL BE LIKELY AT LEAST THROUGH MIDNIGHT.
IMPACTS...
GOLFBALL SIZE HAIL AND WIND GUSTS TO 70 MPH ARE LIKELY. HOWEVER...
ISOLATED INTENSE SUPERCELLS COULD PRODUCE LARGER HAIL TO THE SIZE OF
TENNIS BALLS.
DISCUSSION...
A STORM SYSTEM MOVING NORTHEAST THROUGH THE TEXAS PANHANDLE WILL
CONTINUE TO INDUCE WIDESPREAD THUNDERSTORMS ACROSS WESTERN AND
CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS THROUGH THE OVERNIGHT
HOURS. ALTHOUGH INSTABILITY IS ON THE MARGINAL SIDE...DEEP LAYER
WIND SHEAR IS VERY STRONG...AND THE LIFT PROVIDED BY THE STRONG
STORM SYSTEM WILL RESULT IN WIDESPREAD ACTIVITY. IN ADDITION...A
STRONG LOW LEVEL JET WILL DEVELOP THROUGH THE EVENING HOURS AND
ENHANCE LIFT OVER THE REGION. STRONG AND SEVERE THUNDERSTORMS OVER
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING ARE EXPECTED
TO CONSOLIDATE INTO A LARGE COMPLEX AND MOVE EASTWARD THROUGH MUCH
OF CENTRAL AND NORTHERN OKLAHOMA OVERNIGHT AND EARLY SATURDAY
MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY OCT 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A THUNDERSTORM COMPLEX MAY BE ONGOING ACROSS CENTRAL AND EASTERN
OKLAHOMA SATURDAY MORNING... MOVING MOSTLY EAST OF THE AREA BY
SUNDAY MORNING. THUNDERSTORM CHANCES WILL RETURN TO OKLAHOMA AND
WESTERN NORTH TEXAS NEXT TUESDAY OR WEDNESDAY...AS ANOTHER STRONG
COLD FRONT AND UPPER LEVEL DISTURBANCE APPROACH THE SOUTHERN PLAINS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
AT 7 AM SATURDAY...OCTOBER 1ST.
11In the hours before
Local storm report, Sep 30, 8:57 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CDT FRI SEP 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL LAKE KEMP 33.76N 99.22W
09/30/2005 0.75 INCH BAYLOR TX AMATEUR RADIO
&&
JLP/JHSpecial weather statement, Sep 30, 9:05 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 905 PM CDT FRI SEP 30 2005 OKZ033-TXZ083-010215- HARMON OK-HARDEMAN TX- 905 PM CDT FRI SEP 30 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN HARDEMAN AND HARMON COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF HOLLIS AT 905 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM PRODUCED NICKEL SIZED HAIL IN WHEELER COUNTY TEXAS AT 900 PM. PEOPLE IN NORTHERN HARDEMAN AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SMITH
Special weather statement, Sep 30, 9:17 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 917 PM CDT FRI SEP 30 2005 OKZ014-021-010230- ROGER MILLS OK-BECKHAM OK- 917 PM CDT FRI SEP 30 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF SWEETWATER AT 917 PM CDT...MOVING EAST AT 30 MPH. ANOTHER THUNDERSTORM WAS MOVING INTO NORTHWEST BECKHAM COUNTY. DIME SIZE HAIL IS POSSIBLE WITH EITHER OF THESE STORMS. PEOPLE IN BECKHAM AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SMITH
Local storm report, Sep 30, 9:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
921 PM CDT FRI SEP 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM HAIL 2 E SEYMOUR 33.60N 99.22W
09/30/2005 1.75 INCH BAYLOR TX AMATEUR RADIO
HAIL LASTED 2 MINUTES.
&&
JLP/JHSpecial weather statement, Sep 30, 9:21 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 921 PM CDT FRI SEP 30 2005 OKZ033-034-010230- GREER OK-HARMON OK- 921 PM CDT FRI SEP 30 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF GOULD AT 921 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM COULD PRODUCE DIME SIZE HAIL AND GUSTY WINDS...ALONG WITH FREQUENT INTENSE LIGHTNING. PEOPLE IN GREER AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. SMITH
Local storm report, Sep 30, 9:28 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT FRI SEP 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL GEARY 35.63N 98.32W
09/30/2005 1.00 INCH BLAINE OK CO-OP OBSERVER
&&
JLP/JHThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:17 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 43 min |
| Sep 30, 7:53 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 52 min |
| Sep 30, 8:16 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 44 min |
| Sep 30, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 47 min |
| Sep 30, 8:39 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 51 min |
| Sep 30, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 45 min |
| Sep 30, 9:05 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 40 min |
| Sep 30, 9:06 PM CDT | Tornado Warning | OUN | Comanche | 24 min |
| Sep 30, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo | 45 min |
| Sep 30, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| Sep 30, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 52 min |
| Sep 30, 10:01 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 44 min |
| Sep 30, 10:16 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 44 min |
| Sep 30, 10:42 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 22 min |
| Oct 1, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 37 min |
| Oct 1, 12:25 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 50 min |
Nearby
Tornado Warnings in Oklahoma, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.